EMT INTERMEDIATE ONLINE ASSESSMENT MODULE 4


Instructions
1. Attempt on your own.
2. Do not refer any text material for the assessment
3. If you fail on the first attempt, you have second attempt.
4. Failure to pass total of 3rd assessment , will have to retake the whole module.

5 Sample Questions

The signs and symptoms associated with a heart attack are the result of:

  • A. The heart muscle not receiving enough oxygen to do the work of pumping blood, usually due to a blocked coronary artery
  • B. The lungs not receiving enough oxygen to send to the bloodstream, due to bronchoconstriction
  • C. Decrease in circulating blood volume, due to internal bleeding
  • D. Intense exercise by the patient, such as jogging or weight lifting

Your 56-year-old female patient is having chest pain that radiates down her left arm. She has a bottle of prescribed nitroglycerin tablets on the table. She tells you that she has already taken three tablets without any relief from the pain. The most appropriate action would be to:

  • A. Check the expiration date on the nitroglycerin prescription and contact medical control
  • B. Call her personal physician and ask if you can give another nitroglycerin to the patient
  • C. Assist the patient to take one more tablet, this time with a glass of water
  • D. Nitroglycerin is not going to help this patient; rapid transport is indicated

Mr. Cotton is having severe chest pain centered directly behind his sternum. He is sweaty and feels nauseated. He has a bottle of sublingual nitroglycerin spray by his bedside. He has not used the spray yet. Which of the following is most important for you to know before helping the patient with the spray?

  • A. Does he have a history of previous chest pain?
  • B. When did he last eat or drink anything?
  • C. What are his respiratory rate and quality of respirations?
  • D. What is his blood pressure?

Mrs. Jones is a 72-year-old patient who is experiencing chest pain. She has a history of angina. Her vital signs are B/P, 134/68; P, 106 and irregular; R, 16 and regular. You prepare to give Mrs. Smith a nitroglycerin tablet. Which of the following side effects is associated with the administration of nitroglycerin?

  • A. Blurred vision
  • B. A sudden rise in systolic blood pressure
  • C. Headache, mild to moderate in duration and intensity
  • D. Jugular vein distension

Your patient is a 66-year-old male with a history of coronary artery bypass surgery 4 years ago. He was painting his house when he began to experience severe chest pain. He regularly takes aspirin and Viagra. His vital signs are B/P, 140/98; P, 102; R, 14. You should not administer nitroglycerin to this patient based on which of the following?

  • A. He has a history of coronary artery bypass surgery
  • B. He has an elevated diastolic blood pressure reading
  • C. His pulse rate is too fast
  • D. He takes Viagra on a regular basis